MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT
Model Number 788624
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the removal of the black wire resulted in tube breakage of the ureteral stent.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.The ureteral stent was returned with the opened original packaging.One end of the pigtail was noted to be broken off and separated from the body of the stent.The tubing was observed to be going inwards at the end of the separation, this was seen when the tubing has been cut with scissors; the removal of the suture does not create the same effect.The suture hole appears to be in perfect condition.Though the event states the damage was caused by removal of the suture, the suture is not believed to have caused this pattern of separation as it would break before separating the stent into two pieces.A potential root cause for this event could be, "user error".As no patient involvement was reported the device was not used on a patient, though it is intended for treatment purposes.It was unknown if the device had met all relevant specifications.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients." "improper handling technique can seriously weaken the stent." "exercise care.Tearing of the stent can be caused by sharp instruments." "care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." "the suture may be removed prior to placement or may be removed once indwelling by using an appropriate cystoscopic instrument." corrections: d,h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® INLAY® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13666230
Report Number1018233-2022-01036
Device Sequence Number20159336
Product Code FAD
UDI-Device Identifier00801741015755
UDI-Public(01)00801741015755
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model Number788624
Device Catalogue Number778624
Device Lot NumberNGFR3525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown